Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 5, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 28, 2017, 2:08 PM PDT for 6 counties in Nevada. It took effect at Mar 30, 2017, 11:00 AM PDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2017, 2:08 PM PDT (21:08 UTC)
- In effect from
- Mar 30, 2017, 11:00 AM PDT
- Expired
- Mar 31, 2017, 2:46 PM PDT
- In force
- 28 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS75 KLKN 282108 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 208 PM PDT Tue Mar 28 2017 NVZ030-036-291515- /O.NEW.KLKN.WI.Y.0005.170330T1800Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 208 PM PDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 8 PM PDT Thursday. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through mid-afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-291515- /O.NEW.KLKN.WI.Y.0005.170330T1800Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 208 PM PDT Tue Mar 28 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 11 PM PDT Thursday. * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through the afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high- profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-291515- /O.NEW.KLKN.HW.A.0001.170330T1800Z-170331T0600Z/ Northwestern Nye County-Northeastern Nye County- 208 PM PDT Tue Mar 28 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... The National Weather Service in Elko has issued a High Wind Watch...which is in effect from Thursday morning through Thursday evening. * WINDS...Northwest 30 to 40 mph with gusts to 60 mph. * TIMING...Winds will increase Thursday morning with the strongest winds Thursday afternoon and evening. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
8 follow-up statements
543 WWUS75 KLKN 290933 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 AM PDT Wed Mar 29 2017 NVZ030-036-300345- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 233 AM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through mid-afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-300345- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 233 AM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through the afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-041-300345- /O.CON.KLKN.HW.A.0001.170330T1800Z-170331T0600Z/ Northwestern Nye County-Northeastern Nye County- 233 AM PDT Wed Mar 29 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WINDS...Northwest 30 to 40 mph with gusts to 60 mph. * TIMING...Winds will increase Thursday morning with the strongest winds Thursday afternoon and evening. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. Damage to weakened structures could occur. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
601 WWUS75 KLKN 292254 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 354 PM PDT Wed Mar 29 2017 NVZ040-041-301700- /O.UPG.KLKN.HW.A.0001.170330T1800Z-170331T0600Z/ /O.NEW.KLKN.HW.W.0003.170330T1800Z-170331T0600Z/ Northwestern Nye County-Northeastern Nye County- 354 PM PDT Wed Mar 29 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... The National Weather Service in Elko has issued a High Wind Warning...which is in effect from 11 AM to 11 PM PDT Thursday. * WINDS...Northwest 30 to 45 mph with gusts to 60 to 70 mph. * TIMING...Winds will increase Thursday morning with the strongest winds Thursday afternoon and evening. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. Damage to weakened structures could occur. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NVZ030-036-301700- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 354 PM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through mid-afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-301700- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 354 PM PDT Wed Mar 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through the afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
090 WWUS75 KLKN 300936 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 236 AM PDT Thu Mar 30 2017 NVZ040-041-310345- /O.EXB.KLKN.WI.Y.0005.170331T0600Z-170331T1800Z/ /O.CON.KLKN.HW.W.0003.170330T1800Z-170331T0600Z/ Northwestern Nye County-Northeastern Nye County- 236 AM PDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 PM this evening to 11 AM PDT Friday. * WINDS...Northwest 35 to 45 mph with gusts to 60 to 70 mph. * TIMING...Winds will increase Thursday morning with the strongest winds from late morning through the afternoon. Dangerous winds will subside somewhat Thursday night but remain strong through Friday morning. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. Damage to weakened structures could occur as well as isolated power outages. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-036-310300- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 236 AM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will increase this morning with the strongest winds from late morning through mid-afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-310345- /O.CON.KLKN.WI.Y.0005.170330T1800Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 236 AM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. Gusts to 55 mph are possible in northeastern and far eastern Elko County. * TIMING...Winds will increase this morning with the strongest winds from late morning through the afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
269 WWUS75 KLKN 302128 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 228 PM PDT Thu Mar 30 2017 NVZ040-041-311530- /O.EXT.KLKN.WI.Y.0005.170331T0600Z-170401T0000Z/ /O.CON.KLKN.HW.W.0003.000000T0000Z-170331T0600Z/ Northwestern Nye County-Northeastern Nye County- 228 PM PDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WINDS...Northwest 35 to 45 mph with gusts to 60 to 70 mph. * TIMING...Strongest winds will continue through this evening. Dangerous winds will subside somewhat tonight but remain strong through Friday morning. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. Damage to weakened structures could occur as well as isolated power outages. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ030-036-310300- /O.CON.KLKN.WI.Y.0005.000000T0000Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 228 PM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * TIMING...Winds are at their peak and will subside this evening. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-310600- /O.CON.KLKN.WI.Y.0005.000000T0000Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 228 PM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. Gusts to 55 mph are possible in northeastern and far eastern Elko County. * TIMING...Winds are at their peak and will subside late this evening. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
097 WWUS75 KLKN 310242 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 742 PM PDT Thu Mar 30 2017 NVZ030-036-310345- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-170331T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- 742 PM PDT Thu Mar 30 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have decreased below wind advisory levels. $$ NVZ040-041-312045- /O.CON.KLKN.HW.W.0003.000000T0000Z-170331T0600Z/ /O.CON.KLKN.WI.Y.0005.170331T0600Z-170401T0000Z/ Northwestern Nye County-Northeastern Nye County- 742 PM PDT Thu Mar 30 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WINDS...Northwest 30 to 40 mph with gusts to 60 mph. * IMPACTS...Travel in high profile vehicles is not recommended as these high winds have the potential to topple over those types of vehicles. Damage to weakened structures could occur as well as isolated power outages. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-310600- /O.CON.KLKN.WI.Y.0005.000000T0000Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 742 PM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to 50 mph. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
759 WWUS75 KLKN 310559 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1059 PM PDT Thu Mar 30 2017 NVZ040-041-010000- /O.EXP.KLKN.HW.W.0003.000000T0000Z-170331T0600Z/ /O.CON.KLKN.WI.Y.0005.170331T0600Z-170401T0000Z/ Northwestern Nye County-Northeastern Nye County- 1059 PM PDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... * WINDS...North 25 to 35 mph with gusts to 50 mph. * TIMING...Winds will remain elevated through Friday morning before subsiding FRiday afternoon. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ031-033>035-037>039-310700- /O.EXP.KLKN.WI.Y.0005.000000T0000Z-170331T0600Z/ Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- 1059 PM PDT Thu Mar 30 2017 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds continue to subside across northern Nevada and have fallen below advisory levels. $$
737 WWUS75 KLKN 310942 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 242 AM PDT Fri Mar 31 2017 NVZ040-041-010000- /O.CON.KLKN.WI.Y.0005.000000T0000Z-170401T0000Z/ Northwestern Nye County-Northeastern Nye County- 242 AM PDT Fri Mar 31 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * TIMING...Winds will remain elevated through the afternoon before subsiding this evening. * WINDS...North 25 to 35 mph with gusts to 50 mph. * IMPACTS...Strong gusty winds will make driving challenging, especially those driving vans, campers, trailers, and other high-profile vehicles. Secure loose outdoor items such as trash cans and outdoor furniture. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
295 WWUS75 KLKN 312146 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 246 PM PDT Fri Mar 31 2017 NVZ040-041-312300- /O.CAN.KLKN.WI.Y.0005.000000T0000Z-170401T0000Z/ Northwestern Nye County-Northeastern Nye County- 246 PM PDT Fri Mar 31 2017 ...WIND ADVISORY IS CANCELLED... Winds across northern Nye County have not been significant thus far today. The Wind Advisory has been cancelled however there could be some locally strong drainage winds tonight before low pressure moves far enough east to relax the pressure gradient. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:00 AM PDT, 11 hours 8 minutes earlier.
Area forecast discussion, Mar 28, 3:00 AM PDT, 11 hours 8 minutes before
Area Forecast Discussion National Weather Service Elko NV 300 AM PDT Tue Mar 28 2017 .SYNOPSIS...Dry weather returns today along with a warming trend through Wednesday. The next storm system will bring a variety of weather Thursday through late week. && .SHORT TERM...Today through Thursday. Main concern will be a significant storm system impacting the area with heavy rain/snow, thunderstorms, and strong winds. Confidence continues to remain quite high for this system. If traveling, recreating, or if weather makes your life difficult, you will want to pay close attention to the forecast. Today - Generally a nice day expected overall. Temps warm back to near average and sunshine should prevail. There will still be breezy to gusty winds across SE Elko, southern White Pine, and northern Nye Counties. Northerly winds of 10-20 MPH, gusting to 25-30 MPH will be possible. Wednesday - Very similar to Tuesday, but a couple degrees warmer over the forecast area. Highs will generally be in the 60s. Clouds will be increasing and a few late aftn/eve showers will be possible over far northwestern Humboldt County. Thursday - Humboldt and northern Elko Counties will already be seeing valley rain and mtn snow as the significant storm system approaches the reigon. By mid morning and early afternoon, precip spreads to the rest of the CWA. Forecast models remain in very good agreement on general specifics. The closed low will just be entering NW NV by 00Z Friday. Out ahead of the closed low will be a very strong cold front. This front will pack a punch to northern Nevada with heavy valley rain changing to snow, heavy mountain snow, strong winds, and the threat for thunderstorms. Some of the thunderstorms could become strong to even severe. Very impressive dynamics along with modest CAPE/instability in the 300-600 j/kg range will be present. Also as the front passes through the region during peak heating, a pocket of 0-6km bulk shear of 40-60 kts will be moving into the region. Given the the above ingredients and strong large scale forcing and jet dynamics, the threat for quick moving cells with hail and strong winds will be possible. This will need to be watched closely if these ingredients continue to be forecast for Thursday. In addition to the thunderstorms, rain will quickly change to snow across northern NV. Significant mtn snow is expected with the potential for modest valley accumulations. Timing of the changeover and the exact placements of heavier bands of snow will be difficult to pinpoint, but there should be a better idea over the next day or so. .LONG TERM...Thursday night through next Tuesday. High confidence continues in a potent low pressure system moving through Nevada Thursday night into Friday. A closed low is expected to develop in south central Nevada and deepen Thursday night into Friday around 540 dm being centered over southern Utah Friday morning. Deeper convection and thunderstorms expected on Thursday should wane Thursday night as strongest dynamics shift eastward into Utah. However, deformation zone and banding precip still looks like a possibility across northeastern NV and White Pine County. Upslope enhancement is possible at least for a brief period Thursday evening as a cold front pushes through the state. However, strong to supercritical NNW flow could preclude upslope enhancement. Snow levels will drop considerably to around 4500 ft by Thursday night. Critical forecast component will be where enhanced precip/forcing sets up resulting in the heaviest snow amounts. Latest model runs have shifted bulk of precip a bit farther south into southern Elko and especially White Pine County. Nonetheless, snow totals in the range of 5 to 8 inches in some valleys are possible. Mountains southeastward from the Rubies to Great Basin National Park could see up to 2 feet. Winter WX watch should be considered today. Winds. Winds will accelerate behind the cold front Thursday and will remain elevated through Thursday evening at least, particularly across northern Nye county. Guidance is still leaning toward advisory level winds and potentially nearing warning criteria. Northwest winds of 30 to 40 mph with gusts to 50 mph are still expected around the Tonopah area. Friday through Monday. Conditions improve markedly for the weekend as ridging builds across the Great Basin region. Temperatures will rebound from the 30s and 40s Friday to 50s and 60s once again by Sunday where snow cover is minimal. Another weak trough and cold front could move through the state Monday but at this point the system looks pretty weak. && .AVIATION...VFR conditions are expected through Tuesday. KELY AMD NOT SKED ufn due to missing visibility. Gusty northwest winds will persist at KTPH up to 30 kt and at KELY with gusts during the day to 25 kt. && .HYDROLOGY...Flooding remains a concern across the reigon this morning. Many streams/rivers remain high with swift flows. Multiple rivers/creeks also remain above flood stage. The next storm system for Thursday through Friday night will bring widespread significant valley and mtn precipitation. Many valley locations will see 0.3" to 0.6" of liquid, some in the form of snow. Places in Elko and White Pine Counties could see locally more. The mountains will also see significant precipitaton, mainly in the form of snow. The mountains will easily see 1-2' feet of snow, with locally more on the higher peaks. This will also add an additional 1-2" of SWE to the mtns. Due to the significant forecast precipitation, water levels will likely fluctuate and some locations could see additional rises. Please pay close attention to upcoming forecasts. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 94/93/93
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:12 AM PDT | River Flood Warning | LKN | Elko | 65 hr |
| Mar 28, 2:08 PM PDT | High Wind Watch | LKN | Nye | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.